Alert archive / Nevada / Lake Wind Advisories in 2021

Lake Wind Advisory 64, NWS Reno, NV

December 23, 20214 counties in Nevada

NWS Reno, NV issued this lake wind advisory at Dec 23, 2021, 2:21 PM PST for 4 counties in Nevada. It took effect at Dec 24, 2021, 1:00 PM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2021, 2:21 PM PST (22:21 UTC)
In effect from
Dec 24, 2021, 1:00 PM PST
Expired
Dec 24, 2021, 5:00 PM PST
In force
4 hr
Issued by
NWS Reno, NV

Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

099 
WWUS75 KREV 232221
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
221 PM PST Thu Dec 23 2021

NVZ003-250100-
/O.NEW.KREV.WI.Y.0018.211224T2100Z-211225T1500Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
221 PM PST Thu Dec 23 2021

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 7 AM PST
SATURDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph
  expected. Wind prone locations could see gusts over 50 mph.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...From 1 PM Friday to 7 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-NVZ005-250100-
/O.NEW.KREV.WI.Y.0018.211224T2100Z-211225T1500Z/
Surprise Valley California-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Empire, and Gerlach
221 PM PST Thu Dec 23 2021

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 7 AM PST
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Surprise Valley California and Northern Washoe County.

* WHEN...From 1 PM Friday to 7 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ004-250100-
/O.NEW.KREV.LW.Y.0064.211224T2100Z-211225T0100Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
221 PM PST Thu Dec 23 2021

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 5 PM PST FRIDAY FOR
PYRAMID LAKE...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph 
  expected. Waves 1 to 3 feet.

* WHERE...Pyramid Lake.

* WHEN...From 1 PM to 5 PM PST Friday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
1 follow-up statement
103 
WWUS75 KREV 242228
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
228 PM PST Fri Dec 24 2021

NVZ003-251500-
/O.NEW.KREV.HW.A.0006.211226T1200Z-211227T1200Z/
/O.CON.KREV.WI.Y.0018.000000T0000Z-211225T1500Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
228 PM PST Fri Dec 24 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Wind Advisory, southwest winds 15 to 25 mph 
  with gusts up to 45 mph. For the High Wind Watch, southwest 
  winds 25 to 35 mph with gusts up to 65 mph possible.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...For the Wind Advisory, until 7 AM PST Saturday. For the 
  High Wind Watch, from late Saturday night through late Sunday 
  night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-NVZ005-251500-
/O.NEW.KREV.HW.A.0006.211226T1200Z-211227T1200Z/
/O.CON.KREV.WI.Y.0018.000000T0000Z-211225T1500Z/
Surprise Valley California-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Empire, and Gerlach
228 PM PST Fri Dec 24 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Wind Advisory, southwest winds 15 to 25 mph 
  with gusts up to 50 mph. For the High Wind Watch, southwest 
  winds 20 to 30 mph with gusts up to 60 mph possible.

* WHERE...Surprise Valley California and Northern Washoe County.

* WHEN...For the Wind Advisory, until 7 AM PST Saturday. For the 
  High Wind Watch, from late Saturday night through late Sunday 
  night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ004-250100-
/O.CON.KREV.LW.Y.0064.000000T0000Z-211225T0100Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
228 PM PST Fri Dec 24 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON FOR PYRAMID LAKE...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph 
  expected. Waves 1 to 3 feet.

* WHERE...Pyramid Lake.

* WHEN...From 1 PM to 5 PM PST Friday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Dec 23, 2:33 AM PST, 11 hours 48 minutes earlier.

Area forecast discussion, Dec 23, 2:33 AM PST, 11 hours 48 minutes before
Area Forecast Discussion
National Weather Service Reno NV
233 AM PST Thu Dec 23 2021

.SYNOPSIS...

A series of winter storms will impact the Sierra and western
Nevada through the weekend and into Monday. Be prepared for major
travel disruptions and delays over Sierra passes. Snow levels
will drop to valley floors over the weekend with accumulating snow
and deteriorating road conditions likely there as well.

&&

.SHORT TERM...Today through Friday night...

A longwave trough along the west coast will keep our area cool,
wet and windy through Christmas Eve with one notable shortwave
bringing heavy Sierra snow and periods of moderate rain to lower
elevations today/early tonight. As the shortwave exits, our area
will be under a "break" as we await the next system to drop
southward toward the area Saturday. Moist flow will likely keep
snow going in the Sierra with more limited spillover into western
NV Friday-Friday night.

For today/early tonight:

*  Sierra: Snowfall rates will ramp up this morning with 2-3"/hr
   snowfall rates on Sierra passes (Tahoe Basin this morning/early
   afternoon and Mono County this afternoon/early evening). Gusty
   winds may also lead to sudden reductions to visibility due to
   blowing snow. Travel will be very difficult, if not impossible
   on the passes as multiple feet of snowfall are expected.

*  Snow accumulations in the 6000-7000' range will see higher
   variability with bigger boom-bust scenarios. In general looking
   at upwards to a foot of snowfall between 6500-7000' while
   closer to Lake Tahoe level, a mix of rain and snow may limit
   snow accumulations as snow levels fluctuate around 6000'. If
   snow levels fall faster during the afternoon, snow amounts
   could be a bit higher than forecast. Snow levels will be
   falling tonight.

*  Mainly a rainfall event for western Nevada valleys with
   0.5-1.0" of rainfall possible through Friday. This may result
   in rises on small creeks and streams.

*  Winds: Gusts to 100 mph across ridges a good bet. S/SW Surface
   gradients are tight so at a minimum breezy conditions. Ahead of
   the main precipitation band from the Eastern Sierra to Mineral
   and southern Lyon Counties, there will likely be a period of
   enhanced winds this morning/early afternoon with localized
   gusts as high as 60 mph in wind prone areas such as Hwy 95 near
   Walker Lake.

Friday/Friday night (Christmas Eve):

* Snow levels will continue to fall through Friday morning with
  levels reaching as low as 4500-5000' before sunrise. This may
  yield a rain/snow mix down in the lower western Nevada valleys
  with up to a a slushy half inch or inch of snow possible mainly
  above 5000'. Impacts look to mainly be wet roadways "down here"
  but foothill communities have the best potential of seeing
  accumulating snowfall. Snow levels may rise a bit with a
  changeover to light rain possible down in the valleys as
  temperatures rise to near 40 during the afternoon.

* This will be a bit of a lull between storms but expect periods
  of moderate snowfall to be ongoing across the Sierra with travel
  impacts continuing. Gusty W/SW winds will spread across much of
  western NV by Friday afternoon with rough lake waters and
  heightened impacts to high profile vehicles.

Hohmann

.LONG TERM (Saturday Morning Onward)...

One forecast variable that will finally be out of the way at the
start of the extended period will be snow levels. Post-frontal
airmass will have arrived, nudging snow levels across western NV
and northeast CA below valley floors. Now since that's out of the
way, let's continue...

As it turns out, a white Christmas is rather rare for western NV.
Nevertheless, it still remains possible as another shortwave
trough swings into the western US. Not a slam dunk, but western NV
out east to Fernley will have a 25% of receiving at least one
inch of accumulation by noon time on Saturday. These probabilities
will creep up during the day, to around 80-90% for
Reno/Carson/Minden by the end of the day. Pershing will be the
most favorable eastern county whereas places like Fallon and
Hawthorne may be left high and dry...

High temperatures on Christmas Day will struggle to climb out of
the freezing mark across California, especially with many of these
locations having received a fresh boost to their snowpack. For
western NV, highs will reach the upper 30s to low 40s which is not
a significant swing from the morning lows due to the additional
moisture in the air, cloud cover, and gusty winds keeping us well
mixing. Could this be warm enough to keep some of the roads wet in
the lower elevations? Perhaps, but its still best to allow extra
time in your travels.

Winds could reach advisory levels west of Highway 95 and north of
I-80 in NW NV on Saturday, especially during periods of lighter
precip. The greatest chance for strong to even damaging winds will
arrive Sunday afternoon during a brief lull in the spillover
precipitation, with about a 30-40% chance damaging winds (60mph or
greater) across the Surprise Valley, 30% along US-395 in Washoe
Valley, and a 40% chance along & west of US-395 between Topaz Lake
and Mammoth (Mono county). Main impacts will be to high profile
vehicles, and your Christmas decorations. However, some tree
damage can't be ruled out as well...

A slider-like system looks to move through the area on Monday,
bringing another shot of Sierra and western NV snowfall. A colder
airmass will also trickle into the region, keeping 40s scarce for
the entire region through the remainder of the year. Beyond the
Tuesday timeframe, forecast confidence begins to get a little
murky. Cluster analysis and deterministic runs appear in
relatively good agreement of longwave troughing to our north or
northeast. This keeps the region in a favorable area for chilly
Canadian air but it MAY be too far east for us to receive
shortwave energy. Therefore, the real question lies in what
moisture, if any, coupled with weak shortwaves, is able to move
through the area any given day. In other words, the storm track
remains open but there isn't anything jumping out at the moment;
it could be relatively quiet into New Years, or we may keep
getting weak but impactful rounds of light snowfall. Doubtful
these will be resolved really well for at least a few more days...

-Dustin

&&

.AVIATION...

Periods of heavy rain/snow will result in widespread MVFR/local
IFR conditions and terrain obscuration for Sierra TAF sites
today/early tonight with periods of moderate rain and MVFR
conditions down in the lower valley TAF locations including KRNO-
KCXP-KMEV. Snow levels will likely be close to lake level today
with a mix of rain and snow for KTRK-KTVL. All snow for KMMH where
significant accumulations are likely by this evening.

Snow levels will lower tonight into Friday as we see a general
letup in the coverage and intensity of precipitation. However, a
moist flow into the Sierra will likely keep light to occasionally
moderate snowfall and MVFR/IFR conditions going at the Sierra
airports with a brief rain or snow shower possible at KRNO-KCXP-
KMEV.

Strong flow across the ridges will persist a well until further
notice with periods of LLWS and moderate turbulence for all
airports.

&&

.REV Watches/Warnings/Advisories...
NV...Winter Weather Advisory until 4 AM PST early this morning NVZ002.

     Winter Storm Warning until 4 PM PST Sunday NVZ002.

CA...Winter Weather Advisory until 4 AM PST early this morning above
     5000 feet in CAZ071.

     Winter Storm Warning until 4 PM PST Sunday CAZ071.

     Winter Storm Warning until 4 PM PST Sunday CAZ073.

     Winter Weather Advisory until 4 AM PST early this morning CAZ072.

     Winter Storm Warning until 4 PM PST Sunday CAZ072.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

In the hours before

Local storm report, Dec 23, 10:47 AM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1047 AM PST THU DEC 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HEAVY RAIN       3 SSW SPARKS            39.50N 119.77W
12/23/2021  M0.90 INCH       WASHOE             NV   ASOS

            ASOS STATION KRNO RENO.

0700 AM     HEAVY RAIN       TAHOMA                  39.06N 120.13W
12/23/2021  M1.29 INCH       EL DORADO          CA   CO-OP OBSERVER

            CO-OP OBSERVER STATION TAAC1 TAHOMA.

0851 AM     HEAVY RAIN       LEE VINING              37.96N 119.12W
12/23/2021  M0.55 INCH       MONO               CA   CO-OP OBSERVER

            CO-OP OBSERVER STATION LEVC1 LEE VINING.

0900 AM     SNOW             2 SSE DOG VALLEY        39.52N 120.03W
12/23/2021  M1.5 INCH        SIERRA             CA   CO-OP OBSERVER

            CO-OP OBSERVER STATION VERC1 VERDI 2 W.

0900 AM     HEAVY RAIN       2 SSE DOG VALLEY        39.52N 120.03W
12/23/2021  M2.07 INCH       SIERRA             CA   CO-OP OBSERVER

            CO-OP OBSERVER STATION VERC1 VERDI 2 W.

0600 AM     HEAVY RAIN       VERDI                   39.52N 119.99W
12/23/2021  M1.40 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-19 RENO 9.0 W.

0600 AM     HEAVY RAIN       2 N CARSON CITY         39.20N 119.77W
12/23/2021  M0.58 INCH       CARSON CITY        NV   COCORAHS

            COCORAHS STATION NV-CC-20 CARSON CITY 3.6
            NNW.

0700 AM     HEAVY RAIN       5 NNW LEE VINING        38.02N 119.17W
12/23/2021  M0.62 INCH       MONO               CA   COCORAHS

            COCORAHS STATION CA-MN-6 MONO CITY 1.9 SW.

0700 AM     SNOW             5 NNW LEE VINING        38.02N 119.17W
12/23/2021  M1.2 INCH        MONO               CA   COCORAHS

            COCORAHS STATION CA-MN-6 MONO CITY 1.9 SW.

0700 AM     HEAVY RAIN       3 SSW SUSANVILLE        40.37N 120.67W
12/23/2021  M1.52 INCH       LASSEN             CA   COCORAHS

            COCORAHS STATION CA-LS-1 SUSANVILLE 3.2 SSW.

0700 AM     SNOW             3 SSW SUSANVILLE        40.37N 120.67W
12/23/2021  M2.8 INCH        LASSEN             CA   COCORAHS

            COCORAHS STATION CA-LS-1 SUSANVILLE 3.2 SSW.

0700 AM     HEAVY RAIN       3 ESE HEAVENLY VALLEY   38.95N 119.84W
12/23/2021  M0.76 INCH       DOUGLAS            NV   COCORAHS

            COCORAHS STATION NV-DG-4 GARDNERVILLE 5.0 W.

0700 AM     HEAVY RAIN       5 SSE HEAVENLY VALLEY   38.90N 119.84W
12/23/2021  M0.74 INCH       DOUGLAS            NV   COCORAHS

            COCORAHS STATION NV-DG-24 GARDNERVILLE 6.3
            WSW.

0710 AM     HEAVY RAIN       3 WSW RENO              39.52N 119.88W
12/23/2021  M0.68 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-115 RENO 3.4 WSW.

0715 AM     HEAVY RAIN       3 WNW SUN VALLEY        39.62N 119.83W
12/23/2021  M0.63 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-142 RENO 5.3 N.

0800 AM     HEAVY RAIN       7 N WASHOE CITY         39.42N 119.80W
12/23/2021  M1.05 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-59 RENO 8.0 S.

0800 AM     HEAVY RAIN       7 NNE WASHOE CITY       39.42N 119.78W
12/23/2021  M0.93 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-39 RENO 8.4 SSE.

0800 AM     HEAVY RAIN       3 E STEAD               39.64N 119.83W
12/23/2021  M0.90 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-165 RENO 7.1 N.

0800 AM     HEAVY RAIN       12 NNE COLD SPRINGS VAL 39.85N 119.93W
12/23/2021  M1.39 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-164 RENO 22.1 NNW.

0800 AM     HEAVY RAIN       4 ENE VERDI             39.53N 119.92W
12/23/2021  M1.12 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-105 RENO 5.4 W.

0800 AM     HEAVY RAIN       3 SE SIX MILE CANYON    39.29N 119.52W
12/23/2021  M1.52 INCH       LYON               NV   COCORAHS

            COCORAHS STATION NV-LY-15 DAYTON 3.4 NE.

0900 AM     SNOW             3 E BECKWOURTH          39.82N 120.32W
12/23/2021  M0.8 INCH        PLUMAS             CA   COCORAHS

            COCORAHS STATION CA-PM-9 BECKWOURTH 3.3 E.

0900 AM     HEAVY RAIN       3 E BECKWOURTH          39.82N 120.32W
12/23/2021  M1.46 INCH       PLUMAS             CA   COCORAHS

            COCORAHS STATION CA-PM-9 BECKWOURTH 3.3 E.

1000 AM     HEAVY RAIN       3 E VERDI               39.52N 119.93W
12/23/2021  M1.52 INCH       WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-74 RENO 5.6 WSW.

0940 AM     FLOOD            2 WSW SPARKS            39.53N 119.77W
12/23/2021                   WASHOE             NV   DEPT OF HIGHWAYS

            NDOT CLOSED I-80 AND ROCK BLVD UNDERPASS DUE
            TO MINOR FLOODING.

0914 PM     NON-TSTM WND GST 6 NW HAWTHORNE          38.59N 118.71W
12/22/2021  M81 MPH          MINERAL            NV   MESONET

            MESONET STATION WLKNV 6.1 NW HAWTHORNE (NV
            DOT).

0100 AM     HEAVY RAIN       9 NNW FRENCHMAN LAKE    40.04N 120.29W
12/23/2021  M0.99 INCH       PLUMAS             CA   MESONET

            MESONET STATION JDPC1 9.3 NW FRENCHMAN LAKE.

0333 AM     NON-TSTM WND GST 4 WNW TRUCKEE           39.34N 120.27W
12/23/2021  M59 MPH          NEVADA             CA   MESONET

            MESONET STATION TADC1 TAHOE DONNER.

0556 AM     NON-TSTM WND GST MAMMOTH MOUNTAIN SKI SU 37.63N 119.03W
12/23/2021  M90 MPH          MONO               CA   MESONET

            MESONET STATION MTH03 1.7 S MAMMOTH MOUNTAIN
            (MAMMOTH).

0638 AM     HEAVY RAIN       2 ESE DIAMOND PEAK SKI  39.24N 119.88W
12/23/2021  M1.27 INCH       WASHOE             NV   MESONET

            MESONET STATION LVYN2 LITTLE VALLEY.

0651 AM     HEAVY RAIN       1 WSW MEYERS            38.85N 120.02W
12/23/2021  M2.73 INCH       EL DORADO          CA   MESONET

            MESONET STATION RWBC1 BARON.

0653 AM     HEAVY RAIN       1 SSW CRESTVIEW         37.74N 119.00W
12/23/2021  M1.70 INCH       MONO               CA   MESONET

            MESONET STATION CRVC1 CRESTVIEW.

0700 AM     HEAVY RAIN       5 NNE CROMBERG          39.92N 120.64W
12/23/2021  M1.41 INCH       PLUMAS             CA   MESONET

            MESONET STATION GRZC1 4.6 NE CROMBERG.

0746 AM     HEAVY RAIN       4 WNW MEYERS            38.88N 120.07W
12/23/2021  M1.94 INCH       EL DORADO          CA   MESONET

            MESONET STATION FW7537 FALLEN LEAF.

0747 AM     HEAVY RAIN       1 NE SPANISH SPRINGS    39.63N 119.70W
12/23/2021  M1.65 INCH       WASHOE             NV   MESONET

            MESONET STATION SPNN2 1.3 NE SPANISH SPRINGS

0747 AM     HEAVY RAIN       1 NE SPANISH SPRINGS    39.63N 119.70W
12/23/2021  M1.61 INCH       WASHOE             NV   MESONET

            MESONET STATION SPNN2 SPANISH SPRINGS
            WASHOE.

0747 AM     HEAVY RAIN       6 NW GENESEE            40.09N 120.83W
12/23/2021  M1.91 INCH       PLUMAS             CA   MESONET

            MESONET STATION GW0802 TAYLORSVILLE.

0749 AM     HEAVY RAIN       3 NE MT. ROSE SKI BASE  39.35N 119.85W
12/23/2021  M1.26 INCH       WASHOE             NV   MESONET

            MESONET STATION GPEN2 3.3 NW WASHOE CITY

0759 AM     NON-TSTM WND GST MAMMOTH MOUNTAIN SKI SU 37.63N 119.03W
12/23/2021  M106 MPH         MONO               CA   MESONET

            MESONET STATION MTH03 1.7 S MAMMOTH MOUNTAIN
            (MAMMOTH).

0848 AM     NON-TSTM WND GST 3 E COLEVILLE           38.57N 119.46W
12/23/2021  M52 MPH          MONO               CA   MESONET

            MESONET STATION WALC1 WALKER.

0850 AM     HEAVY RAIN       4 NNW WASHOE CITY       39.38N 119.83W
12/23/2021  M1.22 INCH       WASHOE             NV   MESONET

            MESONET STATION GALN2 GALENA.

0851 AM     HEAVY RAIN       1 WSW MEYERS            38.85N 120.02W
12/23/2021  M2.82 INCH       EL DORADO          CA   MESONET

            MESONET STATION RWBC1 BARON.

0853 AM     HEAVY RAIN       1 SSW CRESTVIEW         37.74N 119.00W
12/23/2021  M2.05 INCH       MONO               CA   MESONET

            MESONET STATION CRVC1 CRESTVIEW.

1005 AM     HEAVY RAIN       4 NNE SPOONER SUMMIT    39.16N 119.88W
12/23/2021  M1.77 INCH       CARSON CITY        NV   MESONET

            MESONET STATION SVPN2 4.0 N SPOONER SUMMIT

1013 AM     HEAVY RAIN       1 NE SPANISH SPRINGS    39.63N 119.70W
12/23/2021  M1.81 INCH       WASHOE             NV   MESONET

            MESONET STATION SPNN2 SPANISH SPRINGS
            WASHOE.

1013 AM     HEAVY RAIN       1 NE SPANISH SPRINGS    39.63N 119.70W
12/23/2021  M1.85 INCH       WASHOE             NV   MESONET

            MESONET STATION SPNN2 1.3 NE SPANISH SPRINGS

1015 AM     HEAVY RAIN       1 NNW RENO              39.55N 119.83W
12/23/2021  M1.19 INCH       WASHOE             NV   MESONET

            MESONET STATION EW6551 RENO.

1016 AM     HEAVY RAIN       1 ENE VERDI             39.52N 119.97W
12/23/2021  M1.39 INCH       WASHOE             NV   MESONET

            MESONET STATION DW4069 RENO.

1023 AM     HEAVY RAIN       2 SSW SUN VALLEY        39.58N 119.80W
12/23/2021  M1.07 INCH       WASHOE             NV   OFFICIAL NWS OBS

            NATIONAL WEATHER SERVICE FORECAST OFFICE
            OBSERVED 1.07 INCHES OF PRECIPITATION WITH
            0.3 INCHES OF SNOWFALL IN THE LAST 6 HOURS
            FROM 0400-1000 PST.

0805 AM     HEAVY SNOW       MAMMOTH MOUNTAIN SKI BA 37.65N 119.04W
12/23/2021  E22.0 INCH       MONO               CA   PUBLIC

            MAMMOTH MOUNTAIN REPORTED 18-22 INCHES OF
            NEW SNOWFALL IN THE LAST 24 HOURS.

0819 AM     SNOW             MT. ROSE SKI BASE       39.32N 119.89W
12/23/2021  E12.0 INCH       WASHOE             NV   PUBLIC

            MT. ROSE REPORTED 12 INCHES OF NEW SNOWFALL
            IN THE LAST 24 HOURS.

0823 AM     SNOW             DIAMOND PEAK SKI BASE   39.25N 119.92W
12/23/2021  E8.0 INCH        WASHOE             NV   PUBLIC

            DIAMOND PEAK REPORTED 8 INCHES OF NEW
            SNOWFALL IN THE LAST 24 HOURS.

0823 AM     SNOW             HOMEWOOD MOUNTAIN SKI B 39.09N 120.16W
12/23/2021  E5.0 INCH        PLACER             CA   PUBLIC

            HOMEWOOD MOUNTAIN RESORT REPORTED 5 INCHES
            OF NEW SNOWFALL IN THE LAST 24 HOURS.

0836 AM     SNOW             HEAVENLY SKI BASE       38.93N 119.93W
12/23/2021  E8.0 INCH        EL DORADO          CA   PUBLIC

            HEAVENLY LAKE TAHOE REPORTED 8 INCHES OF NEW
            SNOWFALL IN THE LAST 24 HOURS.

0846 AM     SNOW             PALISADES TAHOE SKI BAS 39.19N 120.24W
12/23/2021  E10.0 INCH       PLACER             CA   PUBLIC

            PALISADES TAHOE REPORTED 10 INCHES OF NEW
            SNOWFALL IN THE LAST 24 HOURS.

0909 AM     SNOW             1 SSW NORTHSTAR SKI BAS 39.26N 120.13W
12/23/2021  E8.0 INCH        PLACER             CA   PUBLIC

            NORTHSTAR AT TAHOE REPORTED 8 INCHES OF NEW
            SNOWFALL IN THE LAST 24 HOURS.

0928 AM     SNOW             1 NNW INCLINE VILLAGE   39.27N 119.97W
12/23/2021  M6.0 INCH        WASHOE             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 6 INCHES OF
            NEW SNOWFALL SINCE MIDNIGHT AT 7,600 FEET
            AND STILL SNOWING HEAVILY.

0929 AM     SNOW             1 N SPAULDING           40.66N 120.78W
12/23/2021  M1.0 INCH        LASSEN             CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 1 INCH OF
            NEW SNOWFALL SINCE MIDNIGHT.

0930 AM     HEAVY RAIN       1 W DOYLE               40.02N 120.12W
12/23/2021  M1.60 INCH       LASSEN             CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 1.60 INCHES
            OF RAINFALL IN THE LAST 24 HOURS.

0931 AM     SNOW             5 WNW SUSANVILLE        40.43N 120.75W
12/23/2021  M5.8 INCH        LASSEN             CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 5.8 INCHES
            OF NEW SNOWFALL IN THE LAST 24 HOURS.

0933 AM     SNOW             1 WNW SUSANVILLE        40.42N 120.66W
12/23/2021  M2.0 INCH        LASSEN             CA   TRAINED SPOTTER

            COOPERATIVE WEATHER OBSERVER REPORTED 2
            INCHES OF NEW SNOWFALL SINCE MIDNIGHT.

0937 AM     SNOW             1 SW TOMS PLACE         37.55N 118.71W
12/23/2021  M0.5 INCH        MONO               CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 0.5 INCHES
            OF NEW SNOWFALL WITH 0.35 INCHES OF LIQUID
            EQUIVALENT IN THE LAST 24 HOURS.

0938 AM     FLOOD            1 NNW SPANISH SPRINGS   39.63N 119.72W
12/23/2021                   WASHOE             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED MINOR
            FLOODING ALONG PYRAMID HIGHWAY AND EAGLE
            CANYON RD.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 8:56 AM PSTAreal Flood AdvisoryREVDouglas, Lyon, Storey, Washoe3 hr
Dec 23, 2:21 PM PSTWind AdvisoryREVDouglas, Lyon, Storey, Washoe36 hr

Nearby

Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.